Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 76, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 11, 2008, 1:55 PM EDT for Long County, McIntosh County, Georgia. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2008, 1:55 PM EDT (17:55 UTC)
- Expired
- May 11, 2008, 3:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Long County, GA, McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 109 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 2:30 PM EDT | TSTM WND DMG | 3 Nne Darien, GA | TREES AND POWER LINES DOWN. |
| May 11, 2:37 PM EDT | HAIL 0.25 | Darien, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 111755
SVRCHS
GAC183-191-111900-
/O.NEW.KCHS.SV.W.0076.080511T1755Z-080511T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
155 PM EDT SUN MAY 11 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN LONG COUNTY IN SOUTHEAST GEORGIA...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 300 PM EDT
* AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20
MILES WEST OF COX...OR ABOUT 7 MILES SOUTHWEST OF GARDI...MOVING
EAST AT 43 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
COX...TOWNSEND...
DARIEN...EULONIA...
RIDGEVILLE...CARNIGAN...
SAPELO ISLAND...
VERY LARGE HAIL IS LIKELY WITH THIS DANGEROUS THUNDERSTORM. IF YOU
ARE IN THE PATH MOVE INDOORS TO AN INTERIOR ROOM ON THE LOWEST FLOOR
AWAY FROM WINDOWS.
EXCESSIVE LIGHTNING IS ALSO OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3136 8153 3141 8159 3160 8172 3157 8121
3155 8125 3155 8118 3152 8116 3137 8127
3133 8126 3132 8129 3130 8129 3132 8135
3129 8139
TIME...MOT...LOC 1755Z 280DEG 37KT 3149 8186
$$
JAQ4 follow-up statements
000
WWUS52 KCHS 111812
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
210 PM EDT SUN MAY 11 2008
GAC183-191-111900-
/O.CON.KCHS.SV.W.0076.000000T0000Z-080511T1900Z/
LONG GA-MCINTOSH GA-
210 PM EDT SUN MAY 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN MCINTOSH AND EXTREME SOUTH CENTRAL LONG COUNTIES...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR COX...OR ABOUT 11 MILES WEST OF DARIEN...MOVING EAST AT
51 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...MERIDIAN...
RIDGEVILLE...SAPELO ISLAND...TOWNSEND AND VALONA.
DOPPLER RADAR IS ALSO SHOWING ROTATION WITH THIS STORM...AND A
TORNADO WARNING MAY BE NEEDED.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW. IN
ADDITION TO THE STRONG WINDS AND LARGE HAIL...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. AVOID WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3136 8153 3141 8159 3147 8162 3157 8171
3158 8170 3157 8158 3148 8120 3137 8127
3133 8126 3132 8129 3130 8129 3132 8135
3129 8139
TIME...MOT...LOC 1810Z 286DEG 45KT 3140 8160
$$
JAQ000
WWUS52 KCHS 111826
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
224 PM EDT SUN MAY 11 2008
GAC183-111834-
/O.CAN.KCHS.SV.W.0076.000000T0000Z-080511T1900Z/
LONG GA-
224 PM EDT SUN MAY 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL LONG
COUNTY HAS BEEN CANCELLED...
AT 224 PM...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING BEEN CANCELLED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3136 8153 3141 8159 3145 8161 3154 8152
3148 8120 3137 8127 3133 8126 3132 8129
3130 8129 3132 8135 3129 8139
TIME...MOT...LOC 1824Z 289DEG 43KT 3135 8143
$$
GAC191-111900-
/O.CON.KCHS.SV.W.0076.000000T0000Z-080511T1900Z/
MCINTOSH GA-
224 PM EDT SUN MAY 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN MCINTOSH COUNTY...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR DARIEN...MOVING EAST AT 50 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CARNIGAN...COX...CRESCENT...DARIEN...MERIDIAN...RIDGEVILLE...SAPELO
ISLAND...TOWNSEND AND VALONA.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW. IN
ADDITION TO THE STRONG WINDS AND LARGE HAIL...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. AVOID WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3136 8153 3141 8159 3145 8161 3154 8152
3148 8120 3137 8127 3133 8126 3132 8129
3130 8129 3132 8135 3129 8139
TIME...MOT...LOC 1824Z 289DEG 43KT 3135 8143
$$
JAQ000
WWUS52 KCHS 111848
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT SUN MAY 11 2008
GAC191-111900-
/O.CON.KCHS.SV.W.0076.000000T0000Z-080511T1900Z/
MCINTOSH GA-
248 PM EDT SUN MAY 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHEASTERN MCINTOSH COUNTY...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 18 MILES SOUTHEAST OF ASHINTILLY...OR ABOUT 13 MILES EAST OF
SAINT SIMONS ISLAND...MOVING EAST AT 49 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DARIEN AND
RIDGEVILLE.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS JUST NORTH
OF DARIEN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3133 8149 3144 8137 3146 8122 3137 8127
3135 8127 3133 8126 3132 8129 3130 8129
3132 8135 3129 8139
TIME...MOT...LOC 1848Z 289DEG 43KT 3126 8111
$$
JAQ000
WWUS52 KCHS 111858
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT SUN MAY 11 2008
GAC191-111908-
/O.EXP.KCHS.SV.W.0076.000000T0000Z-080511T1900Z/
MCINTOSH GA-
258 PM EDT SUN MAY 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCINTOSH COUNTY
WILL EXPIRE AT 300 PM EDT...
AT 258 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 300 PM.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3133 8149 3144 8137 3146 8122 3137 8127
3135 8127 3133 8126 3132 8129 3130 8129
3132 8135 3129 8139
TIME...MOT...LOC 1858Z 289DEG 43KT 3122 8098
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:43 PM EDT, 12 minutes earlier.
Area forecast discussion, May 11, 1:43 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
143 PM EDT SUN MAY 11 2008
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH OF THE AREA THIS AFTERNOON THEN A
STRONG COLD FRONT WILL SWEEP THROUGH THIS EVENING. STRONG HIGH
PRESSURE WILL BUILD INTO THE AREA ON MONDAY...PERSISTING THROUGH
WEDNESDAY. ANOTHER FRONT MAY AFFECT THE REGION LATE IN THE WEEK
OR OVER THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WARM FRONT HAS LIFTED N OF THE AREA THIS MORNING WITH WARM MOIST
ADVECTION RETURNING. A POTENT MESOSCALE LOW FORMED ALONG THE
RETREATING WARM FRONT OVER THE LAST THREE HOURS...BRINGING A
SIGNIFICANT SURGE IN WINDS ALONG THE CHARLESTON COUNTY COAST DUE
TO THE DEEP PRESSURE FALLS. THIS FEATURE WILL MOVE RAPIDLY N WITH
THE WARM FRONT BUT STRONG LOW-LEVEL JETTING SHOULD KEEP WINDS
ELEVATED ALONG THE COAST THROUGH THE AFTERNOON. MOVED UP THE WIND
ADVISORY START TIME TO PRESENT TO ACCOUNT FOR STRONG GUSTS WE HAVE
BEEN RECEIVING FROM VARIOUS LOCATIONS.
LARGE SEVERE CONVECTIVE COMPLEX HAS SHIFTED OFF THE COAST WITH
LINGERING SHOWERS AND STORMS ACROSS FAR SOUTHERN GA COUNTIES.
LOOKING UPSTREAM THE MAIN COLD FRONT IS MOVING INTO WESTERN GA
WITH SOME DISCRETE STORM CELLS DEVELOPING AHEAD OF IT. SOME
CLEARING IS ALSO OCCURRING WEST OF THE AREA WHICH MAY GET INTO OUR
GA ZONES DURING THE AFTERNOON. THE BOUNDARY LAYER IS PRETTY
WORKED OVER AFTER LARGE AREA OF CONVECTION MOVED THROUGH...HOWEVER
THE MID-LEVELS REMAIN PRIMED FOR DEEP CONVECTION. SOME ATMOSPHERE
RECOVERY IS ANTICIPATED THROUGH THE AFTERNOON. THE NAM HAS BEEN
PERSISTENT WITH FOUR CONSECUTIVE RUNS THAT A BAND OF 700 MB
MOISTURE CONVERGENCE WILL TRAVERSE THE FORECAST AREA LATE THIS
AFTERNOON AHEAD OF THE PRIMARY COLD FRONT. COVERAGE NOT EXPECTED
TO BE AS EXTREME AS THIS MORNING/S ACTIVITY DUE TO A LACK OF
STRONG SHORTWAVE FORCING BEHIND IT. WILL MAINTAIN CHANCE POPS
THROUGH THE DAY WITH SEVERE WORDING.
LAKE WINDS...STRONG WINDS OF 20 TO 25 KNOTS WILL DEVELOP IN ADVANCE
OF THE APPROACHING STORM SYSTEM TODAY...SO WILL KEEP THE LAKE WIND
ADVISORY GOING FOR LAKE MOULTRIE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE STRONG COLD FRONT WILL PUSH THROUGH THE REGION EARLY THIS
EVENING...WITH HIGH PRESSURE THEN BEGINNING TO BUILD BACK INTO THE
REGION AFTER MIDNIGHT. WILL CARRY SOME SLIGHT CHANCE OR LOW CHANCE
POPS IN THE EVENING...WITH RAIN FREE CONDITIONS EXPECTED AFTER
MIDNIGHT. LOW TEMPERATURES ARE EXPECTED TO BOTTOM OUT IN THE MID TO
UPPER 50S.
LAKE WINDS...
STRONG COLD AIR ADVECTION WILL COMMENCE AFTER MIDNIGHT FOLLOWING THE
COLD FRONTAL PASSAGE...AND GIVEN H95 WINDS OF 45 KNOTS AND A DEEP
MIXING PROFILE...HAVE ISSUED A HIGH WIND WATCH FOR LAKE MOULTRIE.
WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 KNOTS...WITH WIND GUSTS
AS HIGH AS 45 KNOTS POSSIBLE AFTER MIDNIGHT THROUGH EARLY MONDAY
MORNING.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
WE HAVE NOT DEVIATED FROM A MAINLY CLEAR DAY ON MON IN THE WAKE
OF THE FRONT. EARLIER THINKING WAS THAT IT IS GOING TO BE A WINDY
DAY FOR MOST AREAS AND WE LIKE THE NAM THINKING THAT IT MAY BORDER
ON WIND ADVISORY FOR SOME COASTAL AREAS DURING THE DAY. WE DID
LITTLE TO CHANGE FORECAST PHILOSOPHY GIVEN THE SEVERITY OF THE
ONGOING WEATHER.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
GUSTY WINDS CONCENTRATED ALONG THE SC COAST THIS AFTERNOON WITH
IMPRESSIVE WIND GUSTS OCCURRING AT CHS TERMINAL. WINDS APPEAR TO
HAVE PEAKED WITH SUSTAINED WINDS A CONSIDERABLE AMOUNT LOWER THAN
LATE THIS MORNING WHEN THE MESOSCALE LOW WAS INTENSIFYING MOST
RAPIDLY N OF THE AREA. WINDS HAVE REMAINED EERILY LIGHT AT SAV
THIS AFTERNOON DESPITE DEEPENING MIXING PROFILE AND STRONG LOW-
LEVEL JET. SLIGHT INCREASE IN WINDS EXPECTED THIS EVENING AND
OVERNIGHT AT SAV AFTER THE COLD FRONT PUSHES THROUGH AND STRONG
PRESSURE RISES OCCUR. THREAT FOR MORE CONVECTION AT EITHER
TERMINAL THROUGH EARLY EVENING EXISTS BUT IS DIFFICULT TO PIN DOWN
MUCH FURTHER. ATMOSPHERE HAS BEEN WARMING THIS AFTERNOON WITH
GOOD CLEARING AND CONTINUED ADVECTION OF MOIST L0W-LEVEL AIR.
INCLUDED VICINITY THUNDER AT BOTH TERMINALS FOR THE LATTER HALF
THE AFTERNOON INTO EARLY EVENING. WILL TRY TO PIN DOWN CONVECTION
IN TEMPO GROUPS AS SOON AS IS FEASIBLE. CLEARING EXPECTED
OVERNIGHT WITH STRONG SUBSIDENCE.
EXTENDED AVIATION OUTLOOK...VFR.
&&
.MARINE...
WIND GUSTS TO NEAR STORM FORCE WERE REPORTED BY PILOT BOATS AROUND
10 AM ABOUT 6 MI OFFSHORE WITH GUSTS INTO THE MID-40 KT RANGE
ALONG THE COAST. THIS WAS IN RESPONSE TO RAPID PRESSURE FALLS
BEHIND A MESO-LOW MOVING N WITH THE WARM FRONT. LOW-LEVEL JETTING
WILL CONTINUE THROUGH THE AFTERNOON...SO ALTHOUGH THE HIGH-END
GUSTS SHOULD DIMINISH DURING THE AFTERNOON...SOLID GALES EXPECTED
IN THE HARBOR AND NEARSHORE SC WATERS.
A STRONG COLD FRONT WILL PUSH THROUGH THE WATERS TONIGHT...WITH
WINDS BECOMING WESTERLY IN STRONG COLD AIR ADVECTION AFTER MIDNIGHT.
GIVEN SEA SURFACE TEMPERATURES GENERALLY IN THE LOW TO MID 70S OVER
THE WATERS AND A DEEP MIXING PROFILE EXPECTED TO DEVELOP...THE H95
WINDS OF 45 KNOTS SHOULD BE ABLE TO OCCASIONALLY MIX DOWN TO THE
OCEAN SURFACE. THEREFORE...HAVE RAISED GALE WARNINGS FOR ALL WATERS
WITH WINDS OF 25 TO 35 KNOTS AND GUSTS OF UP TO 45 KNOTS ANTICIPATED.
GALES WILL TREND TO SCA CRITERIA ON MON. SCA CONDITIONS MAY
CONTINUE FOR OUR 20-60 NM GEORGIA WATERS IN MON NIGHT. OTHER
THAN INCREASING WINDS ON MON...NOT MANY CHANGES IN THE LATTER
PERIODS OF THE MARINE FORECAST THIS MORNING.
RIP CURRENTS...ALTHOUGH THE FLOW WILL BE MAINLY OFFSHORE
TODAY...THERE MAY BE ENOUGH BACKING TO RESULT IN OCNL SLIGHT
ONSHORE COMPONENT ALONG THE SC BEACHES. THAT ALONG WITH INCREASING
WINDS TO BETWEEN 20 AND 30 MPH WILL RESULT IN A MODERATE RISK OF
RIP CURRENTS...ESPECIALLY IF THERE IS ANY SMALL SWELL ACTIVITY.
ALTHOUGH OUR LOCAL RIP CURRENT WORKSHEET RESULTS IN A LOW RISK FOR
THE GA BEACHES TODAY...PREFER TO GO WITH A MODERATE RISK GIVEN
THE STRONG WIND FIELDS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR SCZ045.
HIGH WIND WATCH FROM 11 PM EDT THIS EVENING THROUGH MONDAY
MORNING FOR SCZ045.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR SCZ048>050.
MARINE...GALE WARNING UNTIL 12 PM EDT MONDAY FOR AMZ330-350-352.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ354-
374.
GALE WARNING FROM 8 PM THIS EVENING TO 12 PM EDT MONDAY FOR
AMZ354-374.
&&
JRLHazardous weather outlook, May 11, 10:36 AM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1036 AM EDT SUN MAY 11 2008 SCZ045-121000- BERKELEY- 1036 AM EDT SUN MAY 11 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING FOR LAKE MOULTRIE... ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. HIGH WIND WATCH. SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH MAY BECOME STRONG WITH LONG TRACKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047-051-121000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- COASTAL JASPER- 1036 AM EDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH MAY BECOME STRONG WITH LONG TRACKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ048>050-121000- BEAUFORT-COASTAL COLLETON-CHARLESTON- 1036 AM EDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORMS...A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS MORNING...ALLOWING THE REGION TO BECOME SITUATED IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE DAMAGING WINDS...LARGE HAIL...AND TORNADOES...SOME OF WHICH MAY BECOME STRONG WITH LONG TRACKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-352-121000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 1036 AM EDT SUN MAY 11 2008 ...GALE WARNING IN EFFECT UNTIL 12 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. ADDITIONAL THUNDERSTORMS MAY DEVELOP THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG WINDS...LARGE HAIL...AND WATERSPOUTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ354-374-121000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1036 AM EDT SUN MAY 11 2008 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 12 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. STRONG/SEVERE THUNDERSTORMS...THE REGION REMAINS IN A VERY MOIST AND EXTREMELY UNSTABLE AIR MASS. THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY...AND SOME OF THESE STORMS COULD BECOME SEVERE. THE MAIN WEATHER HAZARDS ARE EXPECTED TO BE VERY STRONG WINDS...LARGE HAIL...AND WATERSPOUTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 11, 11:47 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1147 AM EDT SUN MAY 11 2008 GAZ101-116>119-138-111615- COASTAL BRYAN-COASTAL CHATHAM-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY- 1147 AM EDT SUN MAY 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BRYAN COUNTY...LIBERTY COUNTY AND CHATHAM COUNTY THROUGH 1215 PM EDT... AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LETFORD TO SKIDAWAY ISLAND...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF PEMBROKE TO 8 MILES SOUTHEAST OF SAVANNAH... MOVING EAST AT 58 MPH. AREAS IN AND AROUND FORT MCALLISTER...ISLE OF HOPE... LANIER... RICHMOND HILL...RIVERSIDE...SAVANNAH...SKIDAWAY ISLAND... THUNDERBOLT...TYBEE ISLAND...WHITE BLUFF...AND WILMINGTON ISLAND WILL BE IMPACTED THROUGH 1215 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. JAQ
Local storm report, May 11, 11:59 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1159 AM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM NON-TSTM WND DMG 1 E PARKERS FERRY 32.76N 80.38W
05/11/2008 CHARLESTON SC TRAINED SPOTTER
SMALL LIMBS DOWN.
&&
VBLocal storm report, May 11, 12:11 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG 3 NNE SYLVANIA 32.79N 81.62W
05/11/2008 SCREVEN GA FIRE DEPT/RESCUE
MANY TREES AND POWER LINES DOWN. PINE TREE FELL ON A
VEHICLE.
0756 AM TSTM WND DMG 4 NE SYLVANIA 32.79N 81.59W
05/11/2008 SCREVEN GA FIRE DEPT/RESCUE
HIGHWAY 24 BLOCKED BY LARGE TREES AT THE INTERSECTION OF
FREINDSHIP ROAD.
&&
MTELocal storm report, May 11, 1:11 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
111 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TORNADO ALMEDA 32.83N 81.05W
05/11/2008 HAMPTON SC TRAINED SPOTTER
SPOTTER SIGHTED A WEAK ROPE TORNADO NEAR ALMEDA. IT WAS
ON THE GROUND FOR ABOUT TWO MINUTES. NO DAMAGE COULD BE
FOUND.
&&
JRLSpecial weather statement, May 11, 1:41 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 141 PM EDT SUN MAY 11 2008 GAZ137-111815- LONG- 141 PM EDT SUN MAY 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY THROUGH 215 PM EDT... AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR LUDOWICI... MOVING EAST AT 46 MPH. AREAS IN AND AROUND LUDOWICI WILL BE IMPACTED THROUGH 215 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. JAQ
Local storm report, May 11, 1:48 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
148 PM EDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM TSTM WND DMG 5 SSE DENMARK 32.22N 81.69W
05/11/2008 BULLOCH GA COUNTY OFFICIAL
911 CENTER REPORTS NUMEROUS TREES DOWN ON ROUTE 67 FROM
NEAR I-16 SOUTH TO NEAR THE BRYAN COUNTY LINE. TIME
ESTIMATED BASED ON RADAR.
0805 AM TSTM WND DMG NEVILS 32.26N 81.76W
05/11/2008 BULLOCH GA COUNTY OFFICIAL
911 CENTER REPORTS SEVERAL HOMES SEVERELY DAMAGED ON
DAVIS ROAD NEAR THE INTERSECTION OF I-16 AND ROUTE 67 IN
NEVILS. POSSIBLE TORNADO. ALSO A TREE DOWN ON A HOME ON
DENMARK ROAD. NO INJURIES. TIME ESTIMATED BASED ON RADAR.
0810 AM TSTM WND DMG DENMARK 32.28N 81.72W
05/11/2008 BULLOCH GA COUNTY OFFICIAL
COUNTY 911 CENTER REPORTS A MOBILE HOME OVERTURNED ON OLD
HAPPY ROAD OFF HIGHWAY 46 IN DENMARK. TIME ESTIMATED
BASED ON RADAR.
&&
MTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:23 AM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 37 min |
| May 11, 2:16 AM EDT | Severe Thunderstorm Warning | CHS | Screven | 44 min |
| May 11, 7:01 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Jenkins, Screven, Tattnall | 59 min |
| May 11, 7:12 AM EDT | Tornado Warning | CHS | Jenkins, Screven | 48 min |
| May 11, 7:16 AM EDT | Tornado Warning | CHS | Bulloch, Candler, Evans, Tattnall | 29 min |
| May 11, 7:39 AM EDT | Tornado Warning | CHS | Screven | 66 min |
| May 11, 7:41 AM EDT | Tornado Warning | CHS | Bulloch, Candler, Evans, Tattnall | 49 min |
| May 11, 7:48 AM EDT | Severe Thunderstorm Warning | CHS | Screven | 57 min |
| May 11, 7:50 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Evans, Liberty, Long and 1 more | 40 min |
| May 11, 7:53 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Effingham, Screven | 52 min |
| May 11, 7:59 AM EDT | Tornado Warning | CHS | Screven | 16 min |
| May 11, 8:18 AM EDT | Tornado Warning | CHS | Bulloch, Effingham | 27 min |
| May 11, 8:24 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty, Long, McIntosh and 1 more | 36 min |
| May 11, 8:31 AM EDT | Tornado Warning | CHS | Bryan, Liberty, Long | 29 min |
| May 11, 8:34 AM EDT | Severe Thunderstorm Warning | CHS | Effingham | 41 min |
| May 11, 8:41 AM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 19 min |
| May 11, 8:53 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 52 min |
| May 11, 9:08 AM EDT | Tornado Warning | CHS | Bryan, Chatham, Liberty | 37 min |
| May 11, 9:14 AM EDT | Tornado Warning | CHS | Long, McIntosh | 31 min |
| May 11, 9:31 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 29 min |
| May 11, 9:36 AM EDT | Tornado Warning | CHS | Long, McIntosh | 24 min |
| May 11, 9:52 AM EDT | Tornado Warning | CHS | McIntosh | 23 min |
| May 11, 10:43 AM EDT | Areal Flood Advisory | CHS | McIntosh | 2 hr |
| May 11, 2:50 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, Tattnall | 40 min |
| May 11, 3:26 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 49 min |
| May 11, 3:43 PM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 32 min |
| May 11, 3:52 PM EDT | Tornado Warning | CHS | Liberty, McIntosh | 23 min |
| May 11, 4:44 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 19 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.